Overdosing on levothyroxine

Can anybody advise me on this. Last week, I accidently mixed up my tablets and took 150mcg a day, Tues, Wed and Thurs instead of 74mcg. Didnt bother me at all. Had to have a blood test Friday morning. This has come back normal. Should I ask for another one. Pharmacist and Nurse thought it might interfere with the result. Thanks Carol

8 Replies

oldestnewest
  • Hiya carol, becasue of the pharmacist and nurses comments I would think it may be a good idea to have another blood test. At least it will give you peace of mind. Good Luck

  • i take 300 per day levo and i know there are people who take more i think it would have to have been taken over a longer time to make any big difference and as it was a one off im sure you be fine just my opinion though

  • Thats a lot. Ive just been diagnosed and really was on 75mcg. Didnt bother me at all actually. But having the blood test on the Friday after taking 150mcg the nurse and pharmacist thought it might not give a true result. I had to laugh when the nurse said "thats worrying" when I said it didnt bother me. Any thanks mitsymoto for replying Take Care

  • i have heard of daily dose of 400 and i take 250

    <b>Updated on Sep 3 2010 9:53PM:</b> - unfortunately 250 makes no difference to the symptoms........

  • Hi

    I am no doctor but i suspect it would take a while to get into yr system and the 4 days you suggest probably wouldnt have shown up on the blood test. I say this because i have an underactive thyroid and have done since i was 22 years old, i am now 41. I have had regular check ups and blood tests and after upping a dose or lowering one they always wait 3 months clear before i have another blood test to confirm the new results. This is why i assume it would take a while to get into yr system. Also i was taking too much levothyroxine at one time and it made me have palpitations really badly but again this didnt happen until i was on the new dose for at least 3-4 weeks. Hope this puts your mind at rest x

  • I think you are right to ! It will take time to get into your system, I always take my medication at the same time every day, I always thought that on the day of my blood test I should not take it as it would affect the readings and levels, I have since been informed it it does not and therefore I can take it as per usual.

  • Please don't accept the verdict of your blood test results as "normal" please find out what your results were. You are entitled to a printout from the receptionist at your doc's surgery and it only takes about 3 seconds for them to do this.

    Your TSH needs to be under 1 and your Free T4 at the top or even just above the range. Please ask for the lab range for your Free T4. I hope that it was tested as often Labs just test the TSH. Let us know what your result was. Blood tests are usually a picture of what has been happening over the past 4 weeks or so, so I would have thought it could only make a small difference that you took more levo. It really does sound to me (just my opinion) that you may need an increase. How are you feeling?

  • Thanks Suze, I have another blood test next Monday, so we will see how it goes. Actually the nurse thought it was quite strange that it didnt affect me. Anyway, Ive given in to the antidepressants this week. Couldnt stand it any longer. Thought I was having a nervous breakdown or something. Like quite a few people on your blog, its the weariness I cant get. Cant be bothered doing anything. Ive also got to have some sort of camera work (not sure what it is called) inside my stomach.l The last six months have had aching feeling in upper right hand side under ribs or there about. They have given me two lots of acid controlling drugs. Though I cant say I had a lot until this week. I think it is getting better again. Havent a clue what it is. Liver is okay I think. Not bladder stones, as I had a scan. Thank you again. Hope you are okay and everything is sorting out. Carol

You may also like...